Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Forcing positive partition relations


Author: Stevo Todorčević
Journal: Trans. Amer. Math. Soc. 280 (1983), 703-720
MSC: Primary 03E35; Secondary 03C62, 03E05, 54A35
DOI: https://doi.org/10.1090/S0002-9947-1983-0716846-0
MathSciNet review: 716846
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show how to force two strong positive partition relations on $ {\omega_1}$ and use them in considering several well-known open problems.


References [Enhancements On Off] (What's this?)

  • [1] Uri Avraham and Saharon Shelah, Martin’s axiom does not imply that every two ℵ₁-dense sets of reals are isomorphic, Israel J. Math. 38 (1981), no. 1-2, 161–176. MR 599485, https://doi.org/10.1007/BF02761858
  • [2] -, Isomorphism types of Aronszajn trees (to appear).
  • [3] U. Avraham, M. Rubin and S. Shelah, On the consistency of some partition theorems for continuous colorings, and the structure of $ {\aleph_1}$-dense real order types (to appear).
  • [4] U. Avraham and S. Todorčević. Martin's axiom and first countable $ S$ and $ L$ spaces, Handbook of the Set-Theoretic Topology (to appear).
  • [5] James E. Baumgartner, Iterated forcing, Surveys in set theory, London Math. Soc. Lecture Note Ser., vol. 87, Cambridge Univ. Press, Cambridge, 1983, pp. 1–59. MR 823775, https://doi.org/10.1017/CBO9780511758867.002
  • [6] -, Application of the proper forcing axiom, Handbook of the Set-Theoretic Topology (to appear).
  • [7] K. J. Devlin, The Yorkshireman's guide to proper forcing (to appear).
  • [8] Keith J. Devlin and Håvard Johnsbråten, The Souslin problem, Lecture Notes in Mathematics, Vol. 405, Springer-Verlag, Berlin-New York, 1974. MR 0384542
  • [9] Ben Dushnik and E. W. Miller, Partially ordered sets, Amer. J. Math. 63 (1941), 600–610. MR 0004862, https://doi.org/10.2307/2371374
  • [10] B. Efimov, On the power of Hausdorff spaces, Dokl. Akad. Nauk SSSR 164 (1965), 967–970 (Russian). MR 0190891
  • [11] P. Erdös and R. Rado, A partition calculus in set theory, Bull. Amer. Math. Soc. 62 (1956), 427–489. MR 0081864, https://doi.org/10.1090/S0002-9904-1956-10036-0
  • [12] P. Erdős and A. Hajnal, Unsolved problems in set theory, Axiomatic Set Theory (Proc. Sympos. Pure Math., Vol. XIII, Part I, Univ. California, Los Angeles, Calif., 1967) Amer. Math. Soc., Providence, R.I., 1971, pp. 17–48. MR 0280381
  • [13] P. Erdős and A. Hajnal, Unsolved and solved problems in set theory, Proceedings of the Tarski Symposium (Proc. Sympos. Pure Math., Vol. XXV, Univ. California, Berkeley, Calif., 1971) Amer. Math. Soc., Providence, R.I., 1974, pp. 269–287. MR 0357122
  • [14] V. Fedorčuk, On the cardinality of hereditarily separable compuct Hausdorff spaces, Soviet Math. Dokl. 16 (1975), 651-655.
  • [15] F. Galvin, On Gruenhage's generalization of first countable spaces. II, Notices Amer. Math. Soc. 24 (1977), A-257.
  • [16] J. de Groot, Discrete subspaces of Hausdorff spaces, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 13 (1965), 537–544. MR 0210061
  • [17] A. Hajnal, Some results and problems on set theory, Acta Math. Acad. Sci. Hungar. 11 (1960), 277–298 (English, with Russian summary). MR 0150044, https://doi.org/10.1007/BF02020945
  • [18] A. Hajnal and I. Juhász, Discrete subspaces of topological spaces, Nederl. Akad. Wetensch. Proc. Ser. A 70=Indag. Math. 29 (1967), 343–356. MR 0229195
  • [19] A. Hajnal and I. Juhász, A consistency result concerning hereditarily𝛼-separable spaces, Nederl. Akad. Wetensch. Proc. Ser. A 76=Indag. Math. 35 (1973), 301–307. MR 0362187
  • [20] John R. Isbell, Remarks on spaces of large cardinal number, Czechoslovak Math. J. 14 (89) (1964), 383–385 (English, with Russian summary). MR 0177383
  • [21] Thomas Jech, Set theory, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. Pure and Applied Mathematics. MR 506523
  • [22] I. Juhász, A survey of 𝑆- and 𝐿-spaces, Topology, Vol. II (Proc. Fourth Colloq., Budapest, 1978) Colloq. Math. Soc. János Bolyai, vol. 23, North-Holland, Amsterdam-New York, 1980, pp. 675–688. MR 588816
  • [23] Kenneth Kunen, Set theory, Studies in Logic and the Foundations of Mathematics, vol. 102, North-Holland Publishing Co., Amsterdam-New York, 1980. An introduction to independence proofs. MR 597342
  • [24] R. Laver, Partition relations for uncountable cardinals ≤2^{ℵ₀}, Infinite and finite sets (Colloq., Keszthely, 1973; dedicated to P. Erdős on his 60th birthday), Vol. II, North-Holland, Amsterdam, 1975, pp. 1029–1042. Colloq. Math. Soc. Janós Bolyai, Vol. 10. MR 0371652
  • [25] Richard Laver, On the consistency of Borel’s conjecture, Acta Math. 137 (1976), no. 3-4, 151–169. MR 0422027, https://doi.org/10.1007/BF02392416
  • [26] William Mitchell, Aronszajn trees and the independence of the transfer property, Ann. Math. Logic 5 (1972/73), 21–46. MR 0313057, https://doi.org/10.1016/0003-4843(72)90017-4
  • [27] F. P. Ramsey, On the problem of formal logic. Proc. London Math. Soc. (2) 30 (1930), 264-286.
  • [28] Judy Roitman, Basic 𝑆 and 𝐿, Handbook of set-theoretic topology, North-Holland, Amsterdam, 1984, pp. 295–326. MR 776626
  • [29] Mary Ellen Rudin, A normal hereditarily separable non-Lindelöf space, Illinois J. Math. 16 (1972), 621–626. MR 0309062
  • [30] Mary Ellen Rudin, 𝑆 and 𝐿 spaces, Surveys in general topology, Academic Press, New York-London-Toronto, Ont., 1980, pp. 431–444. MR 564109
  • [31] Saharon Shelah, Proper forcing, Lecture Notes in Mathematics, vol. 940, Springer-Verlag, Berlin-New York, 1982. MR 675955
  • [32] W. Sierpiński, Sur un problème de la théorie des relutions, Ann. Scuola Norm. Sup. Pisa Cl. Sci. (2) 2 (1933), 285-287.
  • [33] R. M. Solovay and S. Tennenbaum, Iterated Cohen extensions and Souslin’s problem, Ann. of Math. (2) 94 (1971), 201–245. MR 0294139, https://doi.org/10.2307/1970860
  • [34] S. Todorčević, On the $ S$-space problem, Abstracts Amer. Math. Soc. 2 (1981), no. 4, A-394.
  • [35] -, $ {\omega_1} \to {({\omega_1},\omega + 2)^2}$ is consistent, Abstracts Amer. Math. Soc. 2 (1981), no. 5, A-462.
  • [36] -, On the cardinality of Hausdorff spaces, Abstracts Amer. Math. Soc. 2 (1981), no. 6, A-529.
  • [37] N. H. Williams, Combinatorial set theory, North-Holland, Amsterdam, 1977.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 03E35, 03C62, 03E05, 54A35

Retrieve articles in all journals with MSC: 03E35, 03C62, 03E05, 54A35


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1983-0716846-0
Article copyright: © Copyright 1983 American Mathematical Society